Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 81, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 18, 2001, 11:25 PM CDT for Iowa County, Iowa. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 18, 2001, 11:25 PM CDT (04:25 UTC)
- Expired
- Jun 19, 2001, 12:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Iowa County, IA
The radar
The Quad Cities radar (KDVN), 128 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 2326 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453 WUUS53 KDVN 190425 SVRMLI IAC095-190530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1125 PM CDT MON JUN 18 2001 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IOWA COUNTY IN EAST CENTRAL IOWA * UNTIL 1230 AM CDT * AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF KOSZTA TO 9 MILES WEST OF LADORA... OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF MARENGO TO 5 MILES EAST OF BROOKLYN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... KOSZTA BY 1135 PM CDT. LAKE IOWA BY 1140 PM CDT. GENOA BLUFF BY 1145 PM CDT. PARNELL BY 1155 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN THE QUAD CITIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR NORTHEAST IOWA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT TUESDAY MORNING FOR EASTERN IOWA AND NORTHWEST ILLINOIS. LAT...LON 4185 9230 4154 9227 4153 9185 4185 9184 JAZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 8:32 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 18, 8:32 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 832 PM CDT TUE JUN 18 2001 WL DELAY ISSUING THE UPDATED ZONES FOR ANOTHER 10-20 MINS. PER COORD WITH SPC...NEW SVR TSTM WW 450 COMING OUT ATTM. THIS WW WL INCLUDE EXTREME NWRN SCTNS OF CWA. .DVN... IA...NONE. IL...NONE. MO...NONE. JAZ
In the hours before
Special weather statement, Jun 18, 8:50 PM CDT, 2 hours 35 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-190400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 850 PM CDT MON JUN 18 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 450 EFFECTIVE UNTIL 2 AM TUESDAY FOR PARTS OF IOWA...WISCONSIN...AND MISSOURI... THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH... IN IOWA...BUCHANAN...DELAWARE...AND BENTON. A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS...FROM NORTH CENTRAL INTO SOUTHWEST IOWA...IS CURRENTLY MOVING EAST AROUND 30 TO 35 MPH. AT ITS PRESENT SPEED...THIS LINE OF STORMS WILL REACH BUCHANAN AND BENTON COUNTIES BY BETWEEN 1200 AM AND 1230 AM TUESDAY. THE MAIN THREAT FROM THESE STORMS APPEARS TO BE LARGE HAIL...BUT WIND GUSTS UP TO 60 MPH ARE ALSO POSSIBLE. THESE STORMS HAVE PRODUCED UP TO 2 3/4 INCH HAIL...IN FAR NORTHERN IOWA. THESE STORMS WILL ALSO PRODUCE BRIEF HEAVY RAIN...SO BE ON THE LOOKOUT FOR POTENTIAL NUISANCE FLOODING IN AREAS WITH PARTICULARLY HEAVY RAIN. SEVERE THUNDERSTORMS HAVE HAIL OF 3/4 INCH OR LARGER...OR WINDS TO 58 MPH OR MORE...OR TORNADOES. IF YOU OBSERVE WEATHER AROUND OR ABOVE THESE THRESHOLDS...PLEASE RELAY YOUR REPORT TO LAW ENFORCEMENT...FOR RELAY TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES. JAZ
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:00 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 45 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.